I dislocated my knee over a year ago and had surgery on it as well. The other knee I dislocated in HS sports when I was a senior. I am 45 now and I started having chronic knee pain in both knees about 3 months after the knee surgery. The pain has never gone away and I wear knees support braces daily. The past 2 weeks my left shoulder back and chest have started with pain also and then about a week ago my left elbow now has severe pain. I have been on vicodin for over a year now and my muscles seem to be twitching and fluttering in my knees, thighs, legs, and hips. I have had depression and sleep apnea for many years now and the past two years I require ambien to go to sleep every night or I will not sleep. The pain I am having now is waking me up at night several times a week. My knee doctor prescribed Lyrica for me about 3 months ago and I tried it and could not take it because it made my head feel disoriented and headaches. I tried it again this past weekend for 3 days and it seemed to be working until last night I had a terrible migraine so I stopped taking it today. My muscles are really twitching today and the pain is back in full force today. I have a call into my pain doctor for help and I am waiting for his reply. Does anyone have any insight that can help me with what is going on with me? I am tired of going to doctors and paying co-pays to hear no real solution to my problem. Is there a better doctor to go to for this?? I am currently seeing a knee surgeon and pain doctor as well as my general doctor with no real solution or help. I pray that I find a way to control or manage what ever it is that I have so I can take care of my kids and live my life. Thank you taking time to read this.
I want to welcome you to the Pain Management Forum and let you know that I'm VERY glad that you have ofund this Forum. I need for you to understand that there are NO Doctors on this Forum only CP (Chronic Pain) Patients that help each other through our OWN expertise and experiences that we have obtained from our own CP Issues.
I'm VERY sorry to hear all of the CP Issues that you are experiencing. My gosh, it sure isn't FUN when those HS injuries rear their UGLY Heads is it!! Chances are that by now you are probably experiencing some Arthritis throughout your body and very possibly some other factors are coming into play.
IF it were myself, I'd ask my PCP to refer me to a Rheumatologist. A Rheumatologist can diagnosis your Arthritis OR Firbomyalgia, etc. That seems to be that BEST place to start and HOPEFULLY get a Diagnosis so that they can treat you with the Medication OR Treatments that will give you the MOST Relief!!!
There will be others along later that will give you some more very good ideas also!! There are many on here that are fighting Arthritis (which I am) and Fibromyalgia.
I wish you the BEST and HOPE that you will keep in touch and keep us updated on your diagnosis. :) .............Sherry
I agree that a rheumatologist is the best at diagnosing and treating this. What dose of Lyrica were you on? Some doctors make the error of starting people on too high a dose. However, not every drug works right for everyone. I started at 75 mg a day, upped to 75 mg twice a day after 2 weeks, then up another 75 mg a month later and am now at 300 mg a day taken in two doses. The trick is in trying until you find the mix that works for you. I would also recommend you take some magnesium and up your potassium rich foods. Other things that can help are selenium, vitamin D3, B vitamins, fish oil capsules, and D-Ribose powder. I've also had a lot of success with massage therapy with a therapist that knows myofascial release or one who has experience with fibromyalgia.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.